Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 18, 2014, 12:19:08 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 639241
  • Total Topics: 48522
  • Online Today: 212
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: We could all use a little encouragement...  (Read 2039 times)

0 Members and 1 Guest are viewing this topic.

Offline LifeIsGood

  • Member
  • Posts: 3
We could all use a little encouragement...
« on: October 29, 2009, 07:16:33 PM »
Hey Everyone!

I just wanted to write a quick message to tell of my experience with Atripla. I am negative but my boyfriend is positive. He was diagnosed 6 years ago and started on Atripla this September. At first we were both afraid, for various reasons, but we discussed it and decided that it would be better to start medication now that his CD4s were over 400 and viral load at 1800 and he is healthy and well. The HIV symptoms he had been experiencing were swollen partoid glands (bilateral salivary gland enlargement).

The first week was rough. It is recommended Atripla be taken on an empty stomach, at bed time, but this wasn't working out for him. The side-effects (cold sweats and disorientation) were bothersome and didn't let him sleep. We played around with the times a bit and found that the best time for him was to take the medicine at 8PM with dinner, not on an empty stomach. He's OK for about 2 hours and then becomes considerably drowsy and falls asleep and remains asleep, like a baby.

I have noticed that the 2 hour mark after taking Atripla is very important. Like I said, he becomes very drowsy and is perfect to go to sleep. However, if for some reason he is unable to go to sleep during this drowsy period (lasts about 30-45 minutes) it will have the exact opposite effect and it becomes very difficult for him to fall asleep - not falling asleep until 4 or 5 in the morning.

So to recap: He takes Atripla at 8PM with dinner, approximately 2 hours later he becomes drowsy, lasting about 30-45, at which point he goes to sleep otherwise he will awaken from the drowsiness and be unable to sleep.

He has been doing this now for a month and a half and we are both so happy and thankful. He is feeling great and the partoid swelling has already improved dramatically - like 80%!!!  :)

I just wanted to write this to share some hope and encouragement. I know that experiences will vary but I wanted to share a great experience.

One Love!

Offline Teresa

  • Member
  • Posts: 1,753
Re: We could all use a little encouragement...
« Reply #1 on: October 30, 2009, 12:07:41 AM »
LifeIsGood,

My hubbby has been on Atripla since Aug 06. He started out taking it at night like the directions said but decided to take it first thing in the morning. He has not had any problems with taking it first thing in the morning. He gets up at the same time every morning..even weekends. The doc said if it works better for him to take it in the morning that was fine. He has never experienced the drowsiness or foggy head some have after taking it.

Glad Atripla is working for him and hes adjusting to it

Hugs
Teresa
Hubby HIV+ 5/5/06
CD4:320
  %: 26.7
 VL: <20
Atripla (started it 8/24/06)
 

Offline justin

  • Member
  • Posts: 21
Re: We could all use a little encouragement...
« Reply #2 on: November 04, 2009, 06:20:45 PM »

My wife started Atripla a 1.5 years ago

It took a good 6 nights before she slept soundly.
Initially it was as you describe + the vivid dreams got her nauseous
Also when she woke the 1st week she was very groggy.

But after that 1st week she has never had a problem.

Good luck

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.